Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Type 1 diabetic needing lesser insulin suddenly. Is it normal?

Hello, I am a type 1 diabetic and have been needing less and lees insulin for the past week. I haven´t changed my excercise routines or diet at all. I recently quit my job, so in any case I am a little bit less active. Is this normal? It is difficult because I especially have a hard time at night and go hypo. Thanks.
Asked On : Tue, 12 Feb 2013
Answers:  2 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics
General & Family Physician 's  Response
The most likely explanation for your less requirement of insulin seems to be probably due to development of diabetic nephropathy.Patients with nephropathy and type 1 diabetes almost always have other signs of diabetic microvascular disease, such as retinopathy and neuropathy. 
You should get your kidney function tests done along with eye examination to look for nephropathy and retinopathy.The retinopathy is easy to detect clinically and typically precedes the onset of overt nephropathy in these patients. 
Other explanation for less insulin requirement could be less intake of food or even due to over consumption of alcohol because of much more free time available with you.
Answered: Wed, 13 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Internal Medicine Specialist Dr. Akhilesh Dubey's  Response
Welcome to HCM,
Your requirement depend on your activity as you are less active requirement may come down, but it also depends on various other factors like are you newly detected diabetic Type I or very long duration, I mean many rears, and any other drugs are used or there is alcohol consumption.
1)In case newly detected diabetes once blood sugar comes to normal level requirement may come down and in such cases some endogenous insulin may be there.
2) In Chronic case if kidneys are affected then dose requirement may go down or even hypoglycemia.
3) Many drugs cause hypoglycemia including Alcohol.
Please take care of your insulin and Diet and monitor your blood sugar level.
Take a diet which has blend of Protein,carbohydrates (Complex) and fats to meet your calories requirement.
Take care.
Good Luck.
Answered: Tue, 12 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor